CUTANEOUS LEUKOCYTOCLASTIC VASCULITIS INDUCED BY PROPYLTHIOURACIL

  • Diogo Matos Interno do Internato Complementar de Dermatologia e Venereologia/Resident, Dermatology and Venereology, Hospital Garcia de Orta, Almada, Portugal
  • Hugo Barreiros Dermatologista/Dermatologist, Centro Dermatologia Epidermis, Instituto CUF, Porto, Portugal
  • Ricardo Coelho Assistente Hospitalar de Dermatologia e Venereologia/Consultant, Dermatology and Venereology, Hospital Garcia de Orta, Almada, Portugal
  • Elvira Bártolo Chefe de Serviço de Dermatologia e Venereologia, Directora do Serviço de Dermatologia e Venereologia/Chief and Head of Dermatology and Venereology Department, Hospital Garcia de Orta, Almada, Portugal
  • Ana Glória Fonseca Assistente Hospitalar de Medicina Interna/Consultant, Internal Medicine, Hospital Garcia de Orta, Almada, Portugal
  • Vitória Cunha Interna do Internato Complementar de Medicina Interna/Resident, Internal Medicine, Hospital Garcia de Orta, Almada, Portugal
Keywords: Antibodies, antineutrophil cytoplasmic, Propylthiouracil, adverse effects, Vasculitis, leukocytoclastic, cutaneous

Abstract

Propylthiouracil (PTU) is widely used in the treatment of Hyperthyroidism. Usually well tolerated, it is though associated with antineutrophil cytoplasmic antibodies (ANCA) and, less frequently, with late-onset ANCA positive vasculitis. The authors describe the clinical case of a 45-year-old female patient with Graves’ disease for which she was being treated with PTU since 3 years before, who developed an ANCA-positive cutaneous leukocytoclastic vasculitis without systemic involvement. Initially seen as idiopathic the vasculitis was posteriorly associated with PTU. The drug was discontinued with a progressive and maintained recovery. The patient remains asymptomatic with 3 years of follow-up.

Downloads

Download data is not yet available.
How to Cite
Matos, D., Barreiros, H., Coelho, R., Bártolo, E., Fonseca, A. G., & Cunha, V. (1). CUTANEOUS LEUKOCYTOCLASTIC VASCULITIS INDUCED BY PROPYLTHIOURACIL. Journal of the Portuguese Society of Dermatology and Venereology, 73(2), 287-291. https://doi.org/10.29021/spdv.73.2.379
Section
Case Reports